Delaware, 2007

Flooding in Delaware, April 15 to 16, 2007

April 15 to 16, 2007 · NWS PHI · 3 events in 3 counties and zones

An intense nor'easter brought heavy rain and flooding to Delaware on the 15th and strong to high winds to the region on the 16th. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An intense nor'easter brought heavy rain and flooding to Delaware on the 15th and strong to high winds to the region on the 16th. Rain began falling during the evening on the 14th, but fell at its heaviest from about 3 a.m. EDT through about 3 p.m. EDT on the 15th. Rain continued through the evening and the night of the 15th and actually changed to snow for a couple of hours in Kent and New Castle Counties during the pre-dawn hours of the 16th as the upper level low pressure system moved across the area. Accumulations were about an inch on grassy areas. Precipitation then changed back to rain and ended during the morning of the 16th. Event precipitation totals averaged 3 to 5 inches. The strongest winds occurred as the nor'easter pulled northeast of the region on the 16th from the early morning into the afternoon. The combination of the heavy rain, even some snow and the winds helped knock down numerous trees and power lines. Peak wind gusts averaged 40 to 60 mph.| |The nor'easter low pressure system initially formed in the southern Rockies on the 12th and moved to Arkansas on the morning of the 14th. At 8 p.m. EDT on the 14th, there were two low pressure systems, one in Kentucky and the other in western Alabama. The southern low pressure system became the predominate one overnight and at 8 a.m. EDT on the 15th, it (996 millibar low) was located in western North Carolina. As the 15th continued, it moved northeast and intensified rapidly. At 2 p.m. EDT the nor'easter (989 millibars) was near Raleigh, North Carolina. At 8 p.m. EDT, the nor'easter was a 979 millibar low pressure system near Virginia Beach, Virginia. Another low pressure system formed on its warm front during the afternoon over Chesapeake Bay and at 8 p.m. EDT it (982 millibars) was over extreme southwest New Jersey. The lows consolidated into one again overnight and a very intense 973 millibar low pressure system was located over Monmouth County, New Jersey at 2 a.m. EDT on the 16th. At 8 a.m. EDT on the 16th the nor'easter was down to 968 millibars and located over New York City. That was a drop in central pressure of 28 millibars in 24 hours which qualified it as a meteorological bomb (a drop in central pressure of at least 24 millibars in 24 hours) low pressure system. The nor'easter bottomed at a pressure of about 966 millibars (28.53 inches) at 11 a.m. EDT just south of Long Island, New York. To put into prospective how low the pressure was with this nor'easter, that central pressure is near the border of the pressure defined category 2 and category 3 hurricane once used on the Saffir-Simpson Hurricane Scale. As the 16th continued, the nor'easter weakened and meandered across southwest New England and the New York and New Jersey coastal waters. By 2 a.m. EDT on the 17th, the nor'easter's central pressure rose to 988 millibars and a second storm formed on the triple point of its fronts south of Nova Scotia. This became the main low pressure system. The low pressure system then slowly moved southeast over the next couple of days. The heaviest precipitation fell as the low pressure system was rapidly intensifying on the 15th into the early part of the 16th. The strongest winds ceased after the low pressure system started to fill on the afternoon of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 15, 3:07 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 15, 3:07 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 AM EDT SUN APR 15 2007

.SYNOPSIS...
LOW PRESSURE/A STORM SYSTEM...WILL CONTINUE TO INTENSIFY AS IT
MOVES THROUGH THE CAROLINAS AND EASTERN VIRGINIA TODAY, THEN
REACHES THE SOUTHERN NEW JERSEY COAST THIS EVENING ON ITS WAY TO
LONG ISLAND BY LATE TONIGHT. THE STORM WILL THEN MEANDER OFF THE
NORTHEAST COAST INTO TUESDAY MORNING BEFORE HEADING OUT TO SEA BY
WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ALTHOUGH SOME SNOW WAS FALLING OVER THE HIGHER ELEVATIONS OF THE
POCONOS AND NW NJ, AS TEMPERATURES DROPPED RAPIDLY WITH THE ONSET
OF PCPN. NOW THAT TEMPS HAVE SETTLED DOWN IN THIS AREA, WARM
ADVECTION SHOULD ALLOW THE SNOW TO CHANGE TO RAIN EARLY THIS
MORNING WITH PERHAPS AN INCH OR TWO ACCUMULATION AT THE HIGHER
ELEVATIONS.

OTHERWISE...RAIN HAS OVERSPREAD THE REGION AND RADAR CONTINUES TO
SUPPORT THE COMPUTER PROGS THAT THE RAINFALL INTENSITY WILL
CONTINUE TO INCREASE. THE STORM IS EMBEDDED WITHIN A NEGATIVELY
TILTED DIFLUENT UPPER AIR SYSTEM WITH STRONG DYNAMICS. THIS MEANS
THAT THE HEAVY RAIN FORECAST CONTINUES TO LOOK GOOD. WE EXPECTED
WIDESPREAD 2 TO 3 INCH AMOUNTS AND SOME 4 INCHERS ARE POSSIBLE.

THIS AFTERNOON...MODELS SUGGEST A WARM SECTOR MAKING IT INTO THE
SOUTHERN MOST AREAS. HOWEVER, WITH THE COLD OCEAN, THIS WARMER AIR
PROBABLY WONT BE SEEN ON THE GROUND AND WILL BE LIFTED ABOVE THE
MARITIME LAYER. EVEN SO, THERE WILL BE WARMER AIR AROUND AND TSTMS
COULD DEVELOP AS THE COLD FRONT COMES IN FROM THE WEST. WINDS
ALOFT WILL CONTINUE TO BE STRONG AND IF TSTMS DO FORM, SOME OF THE
STRONG WINDS MIGHT MIX DOWN POSSIBLY CAUSING A SVR TSTM.

TONIGHT, A TROWEL LOOKS LIKE IT DEVELOPS ON THE NW QUADRANT OF THE
LOW AS COLD AIR ARRIVES. EVENTUALLY IT GETS COLD ENOUGH TO CHANGE
THE RAIN TO SNOW NORTH LATE TONIGHT OVER THE NORTHERN AREAS. OVER
THE REST OF THE REGION, THE PCPN SHOULD BECOME MORE SHOWERY WITH
LESS LIFT ALOFT AND WITH THE COLDER AIR RETURNING, SOME OF THE
SHOWERS...EVEN SOUTH COULD BE MIXED WITH SNOW.

A WIND ADVISORY HAS ALSO BEEN ISSUED FOR THE NJ AND DE COASTS.
ONSHORE GALE FORCE WINDS SHOULD CAUSE WIND GUSTS TO 50 MPH.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ON MONDAY...SNOW IS EXPECTED NORTH. HOWEVER, IT IS QUESTIONABLE
HOW MUCH FALLS AND WILL DEPEND ON HOW MUCH MOISTURE REMAINS WITH
THE TROWEL. THE TROWEL LIFTS TO THE NORTH LATE IN THE DAY AND EVEN
THE NORTHERN AREAS SHOULD SEE THE SNOW BECOME SHOWERY. USING THE
GFS SOUNDINGS AS A GUIDE, NRN NJ WILL BE THE LAST TO GET THE COLD
AIR AND CHANGE TO SNOW...THEREFORE, DUE TO THE LONGER DURATION OF
THE RAIN THERE, I DID NOT EXTEND THE WINTER STORM WATCH INTO EVEN
SUSSEX COUNTY NJ.

TUESDAY THROUGH WEDNESDAY WE REMAIN UNDER WEAKENING CYCLONIC FLOW
ALOFT. THE AIRMASS WILL BE UNSTABLE AND COLD ALLOWING RAIN OR SNOW
SHOWERS TO DEVELOP, MAINLY ON TUESDAY. THE BIGGEST EFFECT WILL BE
THE WINDY CONDITIONS AS SOME OF THE WINDS FROM ALOFT MIX DOWN, ESP
ON TUESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE WEATHER CAN BE EXPECTED TO CONTINUE TO IMPROVE. ALSO, MOST OF
THE COLD AIR WILL BE GONE BY THE WEEKEND AS TEMPERATURES MODERATE
BACK TO NORMAL.

&&

.AVIATION...
THE MUCH ADVERTISED STORM IS UPON US, ALBEIT ITS MOVEMENT IS A
LITTLE SLOWER THAN ORIGINALLY EXPECTED.  LOCAL TAF SITES GENERALLY
MVFR/IFR CIGS AND EITHER VFR OR MVFR VSBYS.  HOWEVER, CONDITIONS ARE
EXPECTED TO FURTHER DETERIORATE TOWARD DAYBREAK WITH IFR/LIFR
CONDITIONS EXPECTED WITH SOME HEAVY RAIN.  STRONG E TO NE WINDS ARE
EXPECTED TO DEVELOP AHEAD OF THE LOW, EVEN THOUGH THIS HAS NOT COME
TO FRUITION SO FAR.  WINDS WILL THEN TURN AROUND TO THE NW AROUND
00Z AND WILL REMAIN HIGH OR GET EVEN HIGHER DURING THE DAY MONDAY.
THE RAIN WILL TAPER OFF AND BECOME MORE SHOWERY TONIGHT INTO MONDAY,
BUT TEMPS WILL BE COLD ENOUGH TO SUPPORT SOME SNOW SHOWERS AS WELL.
&&

.MARINE...
WITH THE SLOWER PROGRESSION OF THE STORM, THE MARINE AREA STILL
REMAINS RELATIVELY QUIET EARLY THIS MORNING.  HOWEVER CONDITIONS
WILL BE CHANGING AS THE LOW APPROACHES AND THEN RE-EMERGES OFF THE
COAST.

WINDS AND SEAS WILL BEGIN TO INCREASE AND GALE FORCE GUSTS WILL
BECOME LIKELY. AS THE LOW MOVES SLOWLY UP THE MID ATLANTIC COAST
SUNDAY INTO SUNDAY NIGHT, WINDS WILL DROP OFF SOMEWHAT. BUT AS THE
LOW CONTINUES TO MOVE SLOWLY N INTO SOUTHERN NEW ENGLAND, THE TIGHT
PRESSURE GRADIENT ON THE BACKSIDE OF THE SYSTEM WILL MOVE OVER OUR
AREA CAUSING WINDS TO ONCE AGAIN INCREASE TO GALE FORCE, THIS TIME
FROM THE NORTHWEST. THE LOW WILL LINGER OVER THE NERN CONUS BEFORE
HEADING OUT TO SEA TUESDAY.  THIS WILL KEEP GALE FORCE GUSTS AT
LEAST THROUGH MONDAY AND PROBABLY WELL INTO MONDAY NIGHT.

&&

.TIDES...
THE COASTAL FLOOD WARNING REMAINS IN EFFECT, EVEN THOUGH THE BIGGEST
PROBLEMS NOW APPEAR WITH THE AFTERNOON HIGH TIDE.  AGAIN, WITH THE
SLOWER PROGRESSION OF THE STORM, WE ARE JUST AWAITING THINGS TO RAMP
UP.  HIGH ASTRONOMICAL TIDES WILL COMBINE WITH THE STRONG ONSHORE
FLOW TO PRODUCE MINOR TO MODERATE FLOODING AROUND THE TIMES OF HIGH
TIDE. ANY FLOODING WILL BE EXACERBATED BY THE HEAVY RAINFALL. BACK
BAYS WILL ALSO HAVE TIDAL FLOODING, BECAUSE OF THE HEAVY RAIN AND
THE DIFFICULTY IN DRAINING. THE TIMING OF THE MOVEMENT OF THE LOW
WILL DETERMINE WHAT AREAS WILL HAVE MODERATE FLOODING DURING THE
EVENING TIDES. IT APPEARS THAT THE LOW WILL BE CENTERED SOMEWHERE
ALONG THE CENTRAL OR NORTHERN NEW JERSEY COAST BY EVENING. THIS WILL
GIVE THE AREAS NEAR AND NORTH OF THE CENTER THE BEST CHANCES FOR
MODERATE TIDAL FLOODING AT THAT TIME. AS THE STORM MOVES SLOWLY OFF
TO THE NORTH, W TO NW WINDS ON THE BACKSIDE OF THE SYSTEM WILL
INCREASE TO GALE FORCE AND POSSIBLY PRODUCE BLOWOUT CONDITIONS
MONDAY INTO TUESDAY.

&&

.HYDROLOGY...
THE FLOOD WATCH IS DEFINATELY WARRANTED, ESPECIALLY FROM
ILG-PHL-TTN NORTHWARD. IN THESE AREAS 1.5 INCHES WILL PROBABLY
START FLOODING ON SMALLER STREAMS. THESE VALUES COULD BE REACHED
EARLY THIS MORNING WITH HEAVY RAIN ALREADY IN PLACE. ANYONE LIVING
NEAR STREAMS OR IN POOR DRAINAGE AREAS SHOULD PREPARED TO TAKE
ACTION IF FLOOD OR FLASH FLOOD WARNINGS ARE ISSUED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH MONDAY MORNING FOR PAZ060>062-067>071.
     COASTAL FLOOD WARNING UNTIL 2 AM EDT MONDAY FOR PAZ070-071.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR PAZ054-055.
NJ...FLOOD WATCH THROUGH MONDAY MORNING FOR NJZ001-007>010-012>027.
     COASTAL FLOOD WARNING UNTIL 2 AM EDT MONDAY FOR NJZ012>014-
     016>027.
     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EDT THIS
     AFTERNOON FOR NJZ014-024>026.
DE...FLOOD WATCH THROUGH MONDAY MORNING FOR DEZ001>004.
     COASTAL FLOOD WARNING UNTIL 2 AM EDT MONDAY FOR DEZ001>004.
     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EDT THIS
     AFTERNOON FOR DEZ004.
MD...FLOOD WATCH THROUGH MONDAY MORNING FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 8 PM EDT MONDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...RNS
NEAR TERM...RNS
SHORT TERM...RNS
LONG TERM...RNS
AVIATION...LN
MARINE...LN
HYDROLOGY...RNS
TIDES/COASTAL FLOODING...LN
Hazardous weather outlook, Apr 15, 2:39 AM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 AM EDT SUN APR 15 2007

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ060>062-067>069-160745-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
339 AM EDT SUN APR 15 2007

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

HEAVY RAIN WILL FALL THROUGHOUT THE REGION. WIDESPREAD 2 TO 3 INCH
RAINFALL AMOUNTS ARE EXPECTED.

THUNDERSTORMS COULD DEVELOP THIS AFTERNOON FROM PHILADELPHIA
SOUTHWARD. WITH VERY STRONG WINDS ALOFT, IF THUNDERSTORMS DO
DEVELOP SOME OF THE WINDS FROM ALOFT COULD MIX DOWN AND SEVERE
THUNDERSTORMS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH INTO EARLY MONDAY MORNING

HEAVY RAIN WILL BE OVER BUT ANY FLOODING THAT DEVELOPS COULD CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-160745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
339 AM EDT SUN APR 15 2007

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   COASTAL FLOOD WARNING
   WIND ADVISORY

HEAVY RAIN WILL FALL THROUGHOUT THE REGION. WIDESPREAD 2 TO 3 INCH
RAINFALL AMOUNTS ARE EXPECTED.

THUNDERSTORMS COULD DEVELOP THIS AFTERNOON SOUTH OF LITTLE EGG
INLET NJ. WITH VERY STRONG WINDS ALOFT, IF THUNDERSTORMS DO
DEVELOP SOME OF THE WINDS FROM ALOFT COULD MIX DOWN AND SEVERE
THUNDERSTORMS CANNOT BE RULED OUT.

A COASTAL FLOOD WARNING CONTINUES. ANY FLOODING SHOULD BE WORSE
THE FURTHER NORTH ONE GETS. THIS MORNING, MOSTLY MINOR FLOODING IS
EXPECTED WITH THE HIGH TIDE. THIS AFTERNOON, MODERATE FLOODING IS
ANTICIPATED, ESPECIALLY TO THE NORTH OF ATLANTIC CITY.

STRONG ONSHORE WINDS WILL GUST TO 50 MPH AT TIMES TODAY SO A WIND
ADVISORY HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>003-NJZ012-013-016>023-027-PAZ070-071-160745-
NEW CASTLE-KENT DE-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
339 AM EDT SUN APR 15 2007

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   COASTAL FLOOD WARNING

HEAVY RAIN WILL FALL THROUGHOUT THE REGION. WIDESPREAD 2 TO 3 INCH
RAINFALL AMOUNTS ARE EXPECTED.

THUNDERSTORMS COULD DEVELOP THIS AFTERNOON SOUTH OF LITTLE EGG
INLET NJ. WITH VERY STRONG WINDS ALOFT, IF THUNDERSTORMS DO
DEVELOP SOME OF THE WINDS FROM ALOFT COULD MIX DOWN AND SEVERE
THUNDERSTORMS CANNOT BE RULED OUT.

A COASTAL FLOOD WARNING CONTINUES. ANY FLOODING SHOULD BE WORSE
THE FURTHER NORTH ONE GETS. THIS AFTERNOON, MODERATE FLOODING IS
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

HEAVY RAIN WILL BE OVER BUT ANY FLOODING THAT DEVELOPS COULD CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-055-160745-
CARBON-MONROE-
339 AM EDT SUN APR 15 2007

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH LATE TONIGHT

SOME SNOW WILL FALL AT THE HIGHER ELEVATIONS THIS MORNING AND MAY
ACCUMULATE AN INCH OR TWO BEFORE CHANGING TO RAIN. THE RAIN WILL
CHANGE BACK TO SNOW LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

SNOW IS EXPECTED MONDAY WITH ACCUMULATIONS OF 6 INCHES POSSIBLE
MAINLY AT THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-160745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RNS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, New Castle

When
April 15, 5:48 AM EST to April 16, 6:11 PM EST
Where
New Castle County, Newark to Wilmington
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
39.680, -75.750

The heavy rain and stream and river flooding caused flooding of roads and basements. a mother and daughter were rescued from a stranded car near the Delaware River just south of New Castle. On the 16th, a school bus became stuck on Delaware State Route 9 near Army Creek in New Castle after the driver drove around barricades. Two students on board were also rescued. About three to four homes were flooded in Christina. Roads were flooded in Glasgow. Impassable roads included Delaware State Route 9, Airport Road, Commons Road and the southbound lanes of the Flemings Landing Bridge |The Christina River at Coochs Bridge was above its 10.5 foot flood stage from 648 am EDT on the 15th through 701 pm EDT on the 15th. It crested at 11.79 feet at 202 pm EDT on the 15th. The White Clay Creek at Newark was above its 13 foot flood stage from 1043 am EDT on the 15th through 855 pm EDT on the 15th. It crested at 14.66 feet at 330 pm EDT on the 15th. The Red Clay Creek at Wooddale was above its 7 foot flood stage from 1120 am EDT on the 15th through 621 pm EDT on the 15th. It crested at 7.78 feet at 315 pm EDT on the 15th. Farther downstream, the Red Clay Creek at Stanton was above its 15 foot flood stage from 1151 am EDT on the 15th through 742 pm EDT on the 15th. It crested at 15.79 feet at 300 pm EDT on the 15th. The Brandywine Creek at Wilmington was above its 11 foot flood stage from before 530 am EDT on the 16th through 711 pm EDT on the 16th. It crested at 13.34 feet at 530 am EDT on the 16th. |Precipitation totals included 5.05 inches in Bear, 4.87 inches at the New Castle County Airport, 4.77 inches in Newark, 4.70 inches in Wilmington and 2.73 inches in Blackbird. Snow accumulations included 1.0 inch in Yorklyn.

Flood, Kent

When
April 15, 11:00 AM EST to April 16, 6:00 AM EST
Where
Kent County, Blackiston to Big Stone Beach
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
39.270, -75.700

The heavy rain caused flooding in and around Dover. Flooding occurred along the Saint Jones River, Silver Lake and Puncheon Run within Dover. Flood waters encroached about four to five homes in the Pinewood Acres development between Dover and Cheswold. The higher than normal tides and the heavy rain caused flooding of roadways in Woodland and Bowers Beach as well as Kitts Hummock. Precipitation totals included 4.10 inches in Sandtown, 4.04 inches in Dover, and 3.89 inches at the Dover Air Force Base.

Flood, Sussex

When
April 15, 12:00 PM EST to April 16, 8:20 PM EST
Where
Sussex County, Reliance to Roxana
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
38.630, -75.700

Heavy rain caused poor drainage and field flooding on the 15th. The runoff from the heavy rain led to flooding along the Nanticoke River. The Nanticoke River at Bridgeville was above its 8 foot flood stage from 730 am EDT on the 16th through 920 pm on the 16th. It crested at 8.19 feet at 1245 pm EDT on the 16th. Precipitation totals included 2.80 inches in Lincoln.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26695, 26696, 26697.